The FDA sent an email on June 13, 2019 about Drug Safety-related Labeling Changes (SrLC) which alerted us to a revised version of the Actemra Prescribing Information document used in the US. Upon review of this new section added to the “Warnings and Precautions” part of the June 2019 Actemra drug label (accessed 6/13/19):
Serious cases of hepatic injury have been observed in patients taking intravenous or subcutaneous ACTEMRA. Some of these cases have resulted in liver transplant or death. Time to onset for cases ranged from months to years after treatment initiation with [Actemra (tocilizumab)]. While most cases presented with marked elevations of transaminases (> 5 times ULN), some cases presented with signs or symptoms of liver dysfunction and only mildly elevated transaminases….
Here are a few earlier Actemra articles we posted on Drug Injury Watch:
- Risk Of Actemra Associated Liver Injury Being Assessed By Health Canada, With Drug Label Change Likely To Follow (May 2019)
- Actemra Side Effects: Pulmonary Hypertension, Interstitial Lung Disease, Pulmonary Alveolar Proteinosis (August 2018)
- Despite The High Number Of Actemra – Pancreatitis Cases Reported To FDA, No Warning Added To Drug Label (June 2017)
We are currently investigating cases of these Actemra side effects as possible drug injury lawsuits against Genentech, Inc., the responsible drug company.[Read article in full at original source]